Alert archive / Wyoming / Winter Storm Warnings in 2018

Winter Storm Warning 14, NWS Cheyenne, WY

April 19, 2018Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this winter storm warning at Apr 19, 2018, 2:25 PM MDT for Albany County, Carbon County, Wyoming. It took effect at Apr 20, 2018, 6:00 AM MDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2018, 2:25 PM MDT (20:25 UTC)
In effect from
Apr 20, 2018, 6:00 AM MDT
Expired
Apr 21, 2018, 5:00 AM MDT
In force
23 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2018-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2018-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2092 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

077 
WWUS45 KCYS 192025
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
225 PM MDT Thu Apr 19 2018

...Mountain Snow Returning to Southeast Wyoming Friday Into 
Saturday...

WYZ114-201200-
/O.NEW.KCYS.WS.W.0014.180420T1200Z-180421T1500Z/
Snowy Range-
Including the cities of Centennial and Albany
225 PM MDT Thu Apr 19 2018

...WINTER STORM WARNING IN EFFECT FROM 6 AM FRIDAY TO 9 AM MDT
SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 12
  inches, with localized amounts up to 15 inches, are expected.

* WHERE...Snowy Range above 9000 feet.

* WHEN...From 6 AM Friday to 9 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  significantly reduced visibility and near whiteout conditions.
  Outdoor recreationists may become disoriented and lost if
  snowmobiling in the Snowy Range Friday and Saturday. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WYZ112-201200-
/O.NEW.KCYS.WW.Y.0028.180420T1200Z-180421T1500Z/
Sierra Madre Range-
225 PM MDT Thu Apr 19 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 9 AM MDT
SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 5 to 8 inches,
  with localized amounts up to 12 inches, are expected.

* WHERE...Sierra Madre Range above 9000 feet.

* WHEN...From 6 AM Friday to 9 AM MDT Saturday.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

WYZ116-201200-
/O.NEW.KCYS.WW.Y.0028.180420T1800Z-180421T1800Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
225 PM MDT Thu Apr 19 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON FRIDAY TO NOON MDT
SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches, with localized amounts up to 6 inches, are expected.

* WHERE...Interstate 80 Summit between Cheyenne and Laramie.
 
* WHEN...From noon Friday to noon MDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$
5 follow-up statements
942 
WWUS45 KCYS 201124
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
524 AM MDT Fri Apr 20 2018

...High Elevation Snow Returning to Southeast Wyoming Friday Into
Saturday...

WYZ114-210000-
/O.CON.KCYS.WS.W.0014.180420T1200Z-180421T1500Z/
Snowy Range-
Including the cities of Centennial and Albany
524 AM MDT Fri Apr 20 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT
SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 
  12 inches, with localized amounts up to 15 inches, are 
  expected.

* WHERE...Snowy Range above 9000 feet.

* WHEN...Until 9 AM MDT Saturday. 

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  significantly reduced visibility and near whiteout conditions. 
  Outdoor recreationists may become disoriented and lost if 
  snowmobiling in the Snowy Range Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WYZ112-210000-
/O.CON.KCYS.WW.Y.0028.180420T1200Z-180421T1500Z/
Sierra Madre Range-
524 AM MDT Fri Apr 20 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT
SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 5 to 8 
  inches, with localized amounts up to 12 inches, are expected.

* WHERE...Sierra Madre Range above 9000 feet.

* WHEN...Until 9 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

WYZ116-210000-
/O.CON.KCYS.WW.Y.0028.180420T1800Z-180421T1800Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
524 AM MDT Fri Apr 20 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
NOON MDT SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches, with localized amounts up to 6 inches, are expected.

* WHERE...Interstate 80 Summit between Cheyenne and Laramie.

* WHEN...From noon today until noon MDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$
271 
WWUS45 KCYS 202033
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
233 PM MDT Fri Apr 20 2018

...High Elevation Snow Continues for Southeast Wyoming Through 
Saturday...

WYZ114-211200-
/O.CON.KCYS.WS.W.0014.000000T0000Z-180421T1500Z/
Snowy Range-
Including the cities of Centennial and Albany
233 PM MDT Fri Apr 20 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT
SATURDAY...

* WHAT...Heavy snow. Additional snow accumulations of 4 to 6
  inches, with localized amounts up to 10 inches, are expected.

* WHERE...Snowy Range above 9000 feet.

* WHEN...Until 9 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Expect significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WYZ112-211200-
/O.CON.KCYS.WW.Y.0028.000000T0000Z-180421T1500Z/
Sierra Madre Range-
233 PM MDT Fri Apr 20 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT
SATURDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches, 
  with localized amounts up to 9 inches, are expected.

* WHERE...Sierra Madre Range above 9000 feet.

* WHEN...Until 9 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the evening commute. Expect reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

WYZ116-211200-
/O.CON.KCYS.WW.Y.0028.000000T0000Z-180421T1800Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
233 PM MDT Fri Apr 20 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
SATURDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches 
  are expected.

* WHERE...Interstate 80 Summit between Cheyenne and Laramie.

* WHEN...Until noon MDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$
727 
WWUS45 KCYS 210017
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
617 PM MDT Fri Apr 20 2018

...High Elevation Snow Continues for Southeast Wyoming Through
Saturday...

WYZ114-211200-
/O.CON.KCYS.WS.W.0014.000000T0000Z-180421T1500Z/
Snowy Range-
Including the cities of Centennial and Albany
617 PM MDT Fri Apr 20 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT
SATURDAY...

* WHAT...Heavy snow. Additional snow accumulations of 1 to 3 
  inches, with localized amounts up to 6 inches, are expected.

* WHERE...Snowy Range above 9000 feet.

* WHEN...Until 9 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Expect significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WYZ110-211200-
/O.EXA.KCYS.WW.Y.0028.000000T0000Z-180421T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
617 PM MDT Fri Apr 20 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MDT SATURDAY...

* WHAT...Snow. Additional snow accumulations of up to two inches 
  are expected.

* WHERE...Arlington and Elk Mountain

* WHEN...Until 9 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

WYZ112-211200-
/O.CON.KCYS.WW.Y.0028.000000T0000Z-180421T1500Z/
Sierra Madre Range-
617 PM MDT Fri Apr 20 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT
SATURDAY...

* WHAT...Snow. Additional snow accumulations of up to 2 inches, 
  with localized amounts up to 5 inches, are expected.

* WHERE...Sierra Madre Range above 9000 feet.

* WHEN...Until 9 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

WYZ116-211200-
/O.CON.KCYS.WW.Y.0028.000000T0000Z-180421T1800Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
617 PM MDT Fri Apr 20 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
SATURDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches 
  are expected.

* WHERE...Interstate 80 Summit between Cheyenne and Laramie.

* WHEN...Until noon MDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$
591 
WWUS45 KCYS 210944
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
344 AM MDT Sat Apr 21 2018

...High Elevation Snow Continues for Southeast Wyoming This
Morning...

WYZ114-211500-
/O.CON.KCYS.WS.W.0014.000000T0000Z-180421T1500Z/
Snowy Range-
Including the cities of Centennial and Albany
344 AM MDT Sat Apr 21 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of 2 to 3 inches are
  expected.

* WHERE...Snowy Range above 9000 feet.

* WHEN...Until 9 AM MDT this morning.

* ADDITIONAL DETAILS...Plan on difficult travel conditions.  
  Expect significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WYZ110-211500-
/O.CON.KCYS.WW.Y.0028.000000T0000Z-180421T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
344 AM MDT Sat Apr 21 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of an inch are 
  expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk
  Mountain.

* WHEN...Until 9 AM MDT this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

WYZ112-211500-
/O.CON.KCYS.WW.Y.0028.000000T0000Z-180421T1500Z/
Sierra Madre Range-
344 AM MDT Sat Apr 21 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...Snow. Additional snow accumulations up to 2 inches are 
  expected.

* WHERE...Sierra Madre Range above 9000 feet.

* WHEN...Until 9 AM MDT this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

WYZ116-211800-
/O.CON.KCYS.WW.Y.0028.000000T0000Z-180421T1800Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
344 AM MDT Sat Apr 21 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* WHAT...Snow. Additional snow accumulations of 1 to 2 inches are
  expected.

* WHERE...Interstate 80 Summit between Cheyenne and Laramie.

* WHEN...Until Noon MDT today.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$
905 
WWUS45 KCYS 211100
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
500 AM MDT Sat Apr 21 2018

...High Elevation Snow Continues for Southeast Wyoming This Morning...

WYZ114-211500-
/O.CAN.KCYS.WS.W.0014.000000T0000Z-180421T1500Z/
/O.EXA.KCYS.WW.Y.0028.000000T0000Z-180421T1500Z/
Snowy Range-
Including the cities of Centennial and Albany
500 AM MDT Sat Apr 21 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MDT THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Snow. Additional snow accumulations of up to two inches 
  are expected.

* WHERE...Snowy Range above 9000 feet.

* WHEN...Until 9 AM MDT this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

WYZ110-211200-
/O.CAN.KCYS.WW.Y.0028.000000T0000Z-180421T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
500 AM MDT Sat Apr 21 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Occasional light snow will continue early this morning before
ending. Little or no additional accumulation is expected.

$$

WYZ112-211500-
/O.CON.KCYS.WW.Y.0028.000000T0000Z-180421T1500Z/
Sierra Madre Range-
500 AM MDT Sat Apr 21 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch 
  are expected.

* WHERE...Sierra Madre Range above 9000 feet.

* WHEN...Until 9 AM MDT this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

WYZ116-211800-
/O.CON.KCYS.WW.Y.0028.000000T0000Z-180421T1800Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
500 AM MDT Sat Apr 21 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* WHAT...Snow. Additional snow accumulations of up to two inches 
  are expected.

* WHERE...Interstate 80 Summit between Cheyenne and Laramie.

* WHEN...Until Noon MDT today.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Apr 19, 2:16 PM MDT, 9 minutes earlier.

Area forecast discussion, Apr 19, 2:16 PM MDT, 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
216 PM MDT Thu Apr 19 2018

.SHORT TERM...(This evening through Saturday night)
Issued at 245 PM MDT Thu Apr 19 2018

Forecast challenges deal with critical fire weather concerns today
around the Saratoga area, followed by accumulating snow Friday
into Saturday.

Currently...Surface low centered over central Utah this afternoon.
High clouds ahead of the system starting to move into northwest
Colorado and southwest Carbon County. Was getting Red Flag
criteria at Skyline that started spreading into the Saratoga area.
Saratoga starting hitting with 27 mph winds and 10 percent
humidity. Then the clouds moved in and the winds eased off. There
is a large break behind this first band of clouds and we could
start mixing out there again, so will keep the Red Flag Warning
going for FWZ 306. Later shifts can cancel if needed early.

Models coming in a little colder for Friday with GFS dropping
700mb temperatures to -5C by Friday evening. NAM still the colder
of all guidance with -7 to -8C temperatures, but other guidance
closing in on the NAM. So, this will increase snow amounts across
southern Wyoming. Getting 10 inches in the Sierra MAdre and 14-15
inches in the Snowy Range. Decided to issue an Advisory for the
Sierra Madre and a warning for the Snowies. Summit is going to see
4-5 inches of snow, so will have an advisory for them as well.

Latest guidance showing system slowing with precip not ending now
until Saturday afternoon. Later shifts need to watch the southern
Panhandle. If the NAM solution comes true, we will need something
out there as well.

.LONG TERM...(Sunday through Thursday)
Issued at 245 PM MDT Thu Apr 19 2018

Latter part of the weekend will see a warming trend as high
pressure builds east across the region. A fast moving shortwave
will carve into the upper part of the ridge Monday bringing a
cold front south across eastern Wyoming and western Nebraska, and
our next chance at precipitation. The system late Monday into
Tuesday does not look to be a significant precipitation producer
as the system is fairly progressive moving through.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1046 AM MDT Thu Apr 19 2018

VFR conditions expected for the most part with gusty southeast
winds across the Panhandle and here at KCYS. Low pressure tracking
into Colorado late will bring lowering conditions out west at
KRWL.

&&

.FIRE WEATHER...
Issued at 245 PM MDT Thu Apr 19 2018

Looking like winds may be coming down in FWZ 306 this afternoon as
clouds move over the Saratoga area. Is a break behind this band of
clouds over extreme northwest Colorado, so will keep the Red Flag
Warning going for FWZ 306 through the afternoon. After today, fire
weather concerns should be on the decrease as a low pressure
system moves across Colorado, bringing widespread rain and
mountain snow. This precipitation should continue through
Saturday afternoon before ending from northwest to southeast.
ANother low pressure system for Monday should bring more rain and
mountain snow as a cold front moves through the area Monday night.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ306.

NE...None.
&&

SHORT TERM...GCC
LONG TERM...JG
AVIATION...GCC
FIRE WEATHER...GCC
Hazardous weather outlook, Apr 19, 6:15 AM MDT, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
615 AM MDT Thu Apr 19 2018

WYZ103>106-109>118-201215-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
615 AM MDT Thu Apr 19 2018

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Rain and snow will become more widespread on Friday and continue
through early Saturday. The best chance for accumulating snow will
be on Friday night, mainly at elevations above 6000 feet. Travel
along Interstate 80 between Laramie and Cheyenne may be impacted.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-201215-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-
East Laramie County-
615 AM MDT Thu Apr 19 2018

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Rain will become more widespread on Friday and continue through
early Saturday. It is possible that rain could mix with snow
across the high plains of southeast Wyoming and the western
Nebraska Panhandle on Friday night. Little or no accumulation is
expected.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:42 PM MDTFire Weather WatchCYS17 hr
Apr 19, 12:52 PM MDTRed Flag WarningCYS5 hr
Apr 19, 2:25 PM MDTWinter Weather AdvisoryCYSAlbany, Carbon, Laramie45 hr

Nearby

Winter Storm Warnings in Wyoming, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.